MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-311
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right knee was revised due to the post of the ts insert shearing off (including the metal post).A 3x11 ts insert was revised to a 3x16 ts insert.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed via review of the provided medical records and photographs.Method & results: -device evaluation and results: material analysis, functional and dimensional inspections could not be performed as the device was not returned.Photographs were provided for review.They were visually inspected during by a clinician during the medical review: '1-backside of tibial polyethylene and locking wire.No gross abnormalities noted on the backside and no obvious deformities of the polyethylene.2-front side of polyethylene, some discoloration of the polyethylene and deformity at the post area hole, and broken/missing post.3-backside of poly and broken post and unidentified rod, broken poly post and metal pieces evident.Unidentified rod is present.4-exposed tka with broken polyethylene post in the notch, no other obvious abnormalities.5-broken post, a piece of the metal locking rod is inside the post.6-tibial component with remnant of locking rod, the locking post is sheared flush with the tibial component.' -clinician review: a review of the provided medical records by a clinical consultant stated the following: 'any additional medical interventions involving stryker devices in history: none noted conclusion of assessment: there was fatigue failure of the triathlon tibial polyethylene at the ts post¿s junction with the base polyethylene.The metal post sheared at the interface of the metal tibia.This led to revision surgery.Device or procedure related adverse event: broken tibial polyethylene post at the post reinforcement point.Root cause and confirmation: there was failure of the ts post that necessitated revision surgery.The root cause of the revision was the fatigue failure of the polyethylene post.The root cause of the failure cannot be ascertained without additional information.But the likely mechanism was repeated loading due to the noted lateral collateral insufficiency.' -device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following: any additional medical interventions involving stryker devices in history: none noted conclusion of assessment: there was fatigue failure of the triathlon tibial polyethylene at the ts post¿s junction with the base polyethylene.The metal post sheared at the interface of the metal tibia.This led to revision surgery.Device or procedure related adverse event: broken tibial polyethylene post at the post reinforcement point.Root cause and confirmation: there was failure of the ts post that necessitated revision surgery.The root cause of the revision was the fatigue failure of the polyethylene post.The root cause of the failure cannot be ascertained without additional information.But the likely mechanism was repeated loading due to the noted lateral collateral insufficiency.' a review of the provided photographs also confirm fracture of the post of the insert.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15903676
Report Number0002249697-2022-01757
Device Sequence Number5126419
Product Code MBH
UDI-Device Identifier07613327027136
UDI-Public07613327027136
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number5537-G-311
Device Catalogue Number5537-G-311
Device Lot NumberMNAJHX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexFemale